THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Back to Search Results |
| Model Number |
410-152 |
| Medical Device Problem Code |
Sharp Edges (4013)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient''s date of birth, age unk, patient''s gender unk, patient''s weight unk, patient''s ethnicity/race unk, relevant tests/laboratory data unk, other relevant history unk, the turbo elite device was returned for evaluation.Visual inspection found the distal tip was completely charred, resulting in protruding/sharp edges in the area.No other damage to the catheter was observed.This has been determined to be a use related failure/failure to follow instructions.In the spectranetics ifu, it states that saline must be infused throughout the entire atherectomy procedure.The burnt epoxy at the turbo elite''s distal tip is indicative of lack of hydration during the procedure.If saline is not present during lasing, the distal tip of the device may become burnt.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified lesion in the patient''s mid posterior tibial (pt) artery.The physician chose a spectranetics 0.9 turbo elite laser atherectomy catheter to treat the patient, but would not advance through the lesion.The device was removed from the patient, and the catheter appeared damaged or melted at the distal end.There was no reported patient harm.During device evaluation and investigation, protruding/sharp edges were observed at the device''s distal tip.This event captures the turbo elite with protruding/sharp edges, potential for harm.
Additional Manufacturer Narrative
G3): additional information received on 15mar2023.H6): based on the additional information, the physician followed the ifu by maintaining proper flushing technique.Further investigation determined that the difficulty of hydration reaching the treatment site was due to the chronic total occlusion (cto) lesion, resulting in the damage observed at the turbo elite''s distal tip.Investigation conclusions code corrected to 50 (from 61 and 18).The cause of the reported failure was related to the patient''s condition, not use related (as captured in the initial mdr).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
Event or Problem Description
Additional information was received 15mar2023: the turbo elite was flushed through the contralateral sheath''s side port, per the ifu.